Journal of Symbolic Logic

Spectra of structures and relations

Valentina S. Harizanov and Russel G. Miller

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider embeddings of structures which preserve spectra: if g:ℳ →𝒮 with 𝒮 computable, then ℳ should have the same Turing degree spectrum (as a structure) that g(ℳ) has (as a relation on 𝒮). We show that the computable dense linear order ℒ is universal for all countable linear orders under this notion of embedding, and we establish a similar result for the computable random graph 𝔖. Such structures are said to be spectrally universal. We use our results to answer a question of Goncharov, and also to characterize the possible spectra of structures as precisely the spectra of unary relations on 𝔖. Finally, we consider the extent to which all spectra of unary relations on the structure ℒ may be realized by such embeddings, offering partial results and building the first known example of a structure whose spectrum contains precisely those degrees c with c'T 0''.

Article information

J. Symbolic Logic, Volume 72, Issue 1 (2007), 324-348.

First available in Project Euclid: 23 March 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Harizanov, Valentina S.; Miller, Russel G. Spectra of structures and relations. J. Symbolic Logic 72 (2007), no. 1, 324--348. doi:10.2178/jsl/1174668398.

Export citation